MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA MED SHORT APPLIER; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*MCA MED SHORT APPLIER; CLIP, IMPLANTABLE
Catalog Number MSM20
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 6/11/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a vascular procedure the device was used during a vessel skeletanization for adjunctive hemostasis, but the stapler would not deploy well formed clips.The device jammed.Surgeon was compelled to use another device to complete the procedure.The surgery was delayed 3 minutes.There was no surgical delay.The procedure was successfully completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/11/2025.D4 batch #c9et5x.Corrected data d4: udi#.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the msm20 device was returned with the cartridge cover damaged.In addition, the tyvek was returned along with the instrument.Upon visual inspection, a clip was noted to be jammed in the clip track.In an attempt to replicate the reported incident, the instrument was cycled and no clips were fed into the jaws even though the device was being actuated in several occasions.In order to evaluate the condition of the device¿s internal components, the device was disassembled.Upon disassembling, the clip was confirmed to be jammed.Eighteen(18) clips were found inside clip track.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what may have caused the clip jammed.The reported complaint was confirmed.A manufacturing record evaluation was performed for the finished device batch c9et5x number, and no non-conformances were identified.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22182933
Report Number3005075853-2025-04405
Device Sequence Number8570500
Product Code GDO
UDI-Device Identifier10705036002505
UDI-Public(01)10705036002505(17)290731(10)426D91
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K820837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMSM20
Device Lot Number426D91
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown